{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,24]],"date-time":"2026-10-24T14:55:21Z","timestamp":1792853721542,"version":"4.5.0"},"reference-count":18,"publisher":"American Society of Consultant Pharmacists","issue":"2","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["sr care pharm"],"published-print":{"date-parts":[[2023,2,1]]},"abstract":"<jats:p><jats:bold>Objective<\/jats:bold> To present the case of a Latin man 68 years of age who presented to the emergency department with a rash to the right side of his groin 10 weeks after switching from simvastatin 40 mg daily to atorvastatin 40 mg daily.  <jats:bold>Background<\/jats:bold> Prior to switching\n to atorvastatin, the patient had been taking simvastatin for 21 years without rash. The rash progressed bilaterally to his arms and hands, legs, buttocks, back, and trunk before the patient was seen by dermatology and atorvastatin was discontinued.  <jats:bold>Results<\/jats:bold> Within six weeks\n of discontinuation of atorvastatin, the rash resolved with remaining pigmentation changes. The adverse effect was documented in the patient\u2019s chart, and dermatology recommended avoiding other statins in the future.  <jats:bold>Settings<\/jats:bold> Ambulatory clinic pharmacy practice, emergency\n room, or urgent care centers.  <jats:bold>Practice Considerations<\/jats:bold> Atorvastatin is a 3-hydroxy-3-methyl-glutaryl-coenzyme A (HMG-CoA) reductase inhibitor or statin that has been FDA approved for the prevention of atherosclerotic cardiovascular disease (ASCVD) and treatment of hypercholesterolemia\n since 1996. Despite widespread use of atorvastatin over many years, only a handful of published cases report drug eruption from its use. Previous case reports have found that retrial of statins may cause similar drug eruption.  <jats:bold>Conclusion<\/jats:bold> Pharmacists should consider HMG-CoA\n reductase inhibitors as a possible cause of new onset rash and should not retrial an alternative statin.<\/jats:p>","DOI":"10.4140\/tcp.n.2023.63","type":"journal-article","created":{"date-parts":[[2023,1,23]],"date-time":"2023-01-23T20:56:31Z","timestamp":1674507391000},"page":"63-69","source":"Crossref","is-referenced-by-count":3,"title":["Drug Eruption From Atorvastatin: With Initial Misdiagnosis of <i>Tinea Cruris<\/i>"],"prefix":"10.4140","volume":"38","author":[{"given":"Kimberly","family":"Hanson","sequence":"first","affiliation":[{"name":"HEB Pharmacy, Pleasanton, Texas. Clinical Pharmacy Specialist, South Texas Veterans Health Care System, Pleasanton, Texas."}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Raymond G.","family":"Mattes","sequence":"additional","affiliation":[{"name":"HEB Pharmacy, Pleasanton, Texas. Clinical Pharmacy Specialist, South Texas Veterans Health Care System, Pleasanton, Texas."}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Kimberly A. B.","family":"Cauthon","sequence":"additional","affiliation":[{"name":"HEB Pharmacy, Pleasanton, Texas. Clinical Pharmacy Specialist, South Texas Veterans Health Care System, Pleasanton, Texas."}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"2625","reference":[{"key":"ref1","article-title":"Drug Eruptions.","year":"2022"},{"key":"ref2","year":"2017","journal-title":"American Academy of Dermatology Skin Disease Briefs."},{"key":"ref3"},{"key":"ref4"},{"key":"ref5","year":"2022"},{"key":"ref6","year":"2020"},{"key":"ref7","doi-asserted-by":"crossref","first-page":"309","DOI":"10.5144\/0256-4947.2012.309","article-title":"A fatal case of cutaneous adverse drug-induced toxic epidermal necrolysis associated with severe rhabdomyolysis.","volume":"32","year":"2012","journal-title":"Ann Saudi Med."},{"key":"ref8","doi-asserted-by":"crossref","first-page":"1613","DOI":"10.1001\/jama.279.20.1613-a","article-title":"Toxic epidermal necrolysis from atorvastatin.","volume":"279","year":"1998","journal-title":"JAMA."},{"key":"ref9","first-page":"50","article-title":"Atorvastatin-induced drug reaction with eosinophilia and systemic symptoms (DRESS).","volume":"136","year":"2009","journal-title":"Ann Dermatol Venereol."},{"key":"ref10","year":"2020"},{"key":"ref11","doi-asserted-by":"crossref","first-page":"239","DOI":"10.1038\/clpt.1981.154","article-title":"A method for estimating the probability of adverse drug reactions.","volume":"30","year":"1981","journal-title":"Clin Pharmacol Ther."},{"key":"ref12","first-page":"155","article-title":"Fixed drug eruption due to atorvastatin.","volume":"25","year":"2015","journal-title":"J Investig Allergol Clin Immunol."},{"key":"ref13","doi-asserted-by":"crossref","first-page":"393","DOI":"10.1111\/j.1365-4632.2012.05670.x","article-title":"Generalized erythematous-violaceous plaques in a patient with a history of dyslipidemia. Interstitial granulomatous drug reaction (IGDR).","volume":"52","year":"2013","journal-title":"Int J Dermatol."},{"key":"ref14","doi-asserted-by":"crossref","first-page":"689","DOI":"10.1067\/mjd.2001.113462","article-title":"Linear IgA bullous dermatosis induced by atorvastatin.","volume":"44","year":"2001","journal-title":"J Am Acad Dermatol."},{"key":"ref15","first-page":"60","article-title":"A case of psoriasis worsened by atorvastatin.","volume":"3","year":"2009","journal-title":"J Dermatol Case Rep."},{"key":"ref16","doi-asserted-by":"crossref","first-page":"337","DOI":"10.1111\/j.0906-6705.2004.00208.x","article-title":"Statins: novel additions to the dermatologic arsenal?","volume":"13","year":"2004","journal-title":"Experimental Dermatology."},{"key":"ref17","article-title":"Supplementary Table 1. Cases of statin-induced drug eruption","year":"2021"},{"issue":"3","key":"ref18","first-page":"e7155","article-title":"Atorvastatin-induced lichenoid drug eruption: a case report and review of statin-associated cutaneous adverse events.","volume":"12","year":"2020","journal-title":"Cureus."}],"container-title":["The Senior Care Pharmacist"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ingentaconnect.com\/content\/ascp\/tscp\/2023\/00000038\/00000002\/art00005","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2023,1,25]],"date-time":"2023-01-25T23:17:39Z","timestamp":1674688659000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ingentaconnect.com\/content\/10.4140\/TCP.n.2023.63"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2023,2,1]]},"references-count":18,"journal-issue":{"issue":"2","published-print":{"date-parts":[[2023,2,1]]}},"alternative-id":["2639-9636(20230201)38:2L.63;1-"],"URL":"https:\/\/doi.org\/10.4140\/tcp.n.2023.63","relation":{},"ISSN":["2639-9636"],"issn-type":[{"value":"2639-9636","type":"print"}],"subject":[],"published":{"date-parts":[[2023,2,1]]}}}